Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 293, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 3, 2007, 9:09 AM CDT for Dallas County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 9:09 AM CDT (14:09 UTC)
- Expired
- Jul 3, 2007, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 9:42 AM CDT | FLASH FLOOD | Mesquite, TX | STREET FLOODING AND VEHICLES STRANDED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 031409 FFWFWD TXC113-031715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 909 AM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 1215 PM CDT * AT 908 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR MESQUITE...MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNNYVALE...ROWLETT...GARLAND...SACHSE AND RICHARDSON KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. LAT...LON 3264 9670 3265 9651 3299 9652 3297 9678 $$
4 follow-up statements
000 WGUS74 KFWD 031446 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 945 AM CDT TUE JUL 3 2007 TXC113-031715- DALLAS TX- 945 AM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR EASTERN DALLAS COUNTY... AT 945 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM WITH VERY HEAVY RAIN JUST NORTH OF MESQUITE. MOVEMENT WAS NORTH AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROWLETT...GARLAND...RICHARDSON AND SACHSE RAINFALL OF OVER 1 INCH PER HOUR HAS FALLEN WITH THESE STORMS. THE MESQUITE POLICE DEPARTMENT REPORTED WIDESPREAD STREET FLOODING IN MESQUITE...WITH SOME STRANDED VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 3264 9670 3265 9651 3299 9652 3297 9678 $$
000 WGUS74 KFWD 031551 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1049 AM CDT TUE JUL 3 2007 TXC113-031715- DALLAS TX- 1049 AM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR EASTERN DALLAS COUNTY... AT 1049 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED LIGHT TO MODERATE RAIN FROM GARLAND TO MESQUITE. MOVEMENT WAS NORTH AT 10 MPH. ALTHOUGH THE HEAVY RAIN AHS DIMINISHED FOR THE TIME BEING...RUNOFF FROM THE EARLIER RAIN WILL REMAIN POSSIBLE THROUGH MIDDAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 3264 9670 3265 9651 3299 9652 3297 9678 $$
000 WGUS74 KFWD 031551 CCA FFSFWD FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 1049 AM CDT TUE JUL 3 2007 TXC113-031715- DALLAS TX- 1049 AM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR EASTERN DALLAS COUNTY... AT 1049 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED LIGHT TO MODERATE RAIN FROM GARLAND TO MESQUITE. MOVEMENT WAS NORTH AT 10 MPH. ALTHOUGH THE HEAVY RAIN HAS DIMINISHED FOR THE TIME BEING...RUNOFF FROM THE EARLIER RAIN WILL REMAIN POSSIBLE THROUGH MIDDAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER...TURN AROUND...DONT DROWN. LAT...LON 3264 9670 3265 9651 3299 9652 3297 9678 $$
000 WGUS74 KFWD 031708 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1208 PM CDT TUE JUL 3 2007 TXC113-031718- DALLAS TX- 1208 PM CDT TUE JUL 3 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT FOR EASTERN DALLAS COUNTY... THE THREAT FOR FLASH FLOODING HAS DIMINISHED. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT AND ADDITIONAL ROUNDS OF HEAVY RAIN WILL BE POSSIBLE LATER TODAY. LAT...LON 3264 9670 3265 9651 3299 9652 3297 9678 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:11 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 3, 6:11 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 611 AM CDT TUE JUL 3 2007 .AVIATION... /12Z TAF CYCLE/ SHORT TERM FORECAST FOCUS REVOLVES AROUND VERY LOW CEILINGS ACROSS THE AREA. IFR CIGS /500 TO 1000FT/ CAN BE EXPECTED AT THE METROPLEX TAF SITES THROUGH 14Z. EVEN ACT HAS SHOWN A LOWERING TREND IN CLOUD DECKS...AND NEARBY SITES INCLUDING GATESVILLE...TEMPLE...AND HILLSBORO ARE REPORTING MUCH LOWER CLOUD COVER THAN ACT. OTHERWISE...LITTLE CHANGE TO THE FORECAST. TSRA WILL BE POSSIBLE DURING THE AFTERNOON HOURS. TAF SITES HAVE NOT SEEN MUCH IN THE WAY OF RAINFALL AFTER MIDNIGHT OVER THE LAST COUPLE OF NIGHTS...SO WILL LEAVE OUT MENTION OF PRECIP AFTER SUNDOWN IN THIS TAF PACKAGE. WILL ALSO INTRODUCE MVFR CIGS AFTER 08Z...WHICH MAY NEED TO BE LOWERED INTO IFR CAT...AS EXTREMELY SATURATED GROUND AND LIGHT WINDS WILL ALLOW FOR LOW CLOUD DEVELOPMENT. SCHULTZ && .PREV DISCUSSION... /ISSUED 435 AM CDT TUE JUL 3 2007/ CLIMATE... THROUGH MONDAY JULY 2ND 2007...DALLAS FORT WORTH AIRPORT HAS HAD EIGHT CONSECUTIVE DAYS WITH MEASURABLE RAINFALL. THE RECORD FOR THE MOST CONSECUTIVE DAYS OF MEASURABLE RAINFALL FOR THE OFFICIAL DALLAS FORT WORTH SITE IS 10 DAYS. THIS HAS HAPPENED TWICE...APRIL 10-19...1908 AND FEBRUARY 13-22...1932. THE RAINFALL FOR MONDAY JULY 2ND 2007 AT WACO IS LISTED AS MISSING IN THE WACO CLIMATE REPORT...FTWCLIACT. WE ATTEMPT TO GET DATA FROM THE BACKUP LATER THIS MORNING AND THEN SEND A CORRECTED CLIMATE REPORT. #58 DISCUSSION... 414 AM CDT TUE JUL 3 2007 SATELLITE LOOPS SHOW THAT THE UPPER LEVEL LOW WAS CENTERED WEST OF BROWNWOOD AS OF 08Z. THIS LOW WILL CONTINUE TO MOVE SOUTHWEST DURING THE NEXT SEVERAL DAYS. WE WILL CONTINUE TO SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...AND WITH THE HIGH PRECIPITABLE WATER VALUES...THERE WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAIN. GIVEN THE SATURATED GROUND...WE WILL KEEP THE FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA THROUGH INDEPENDENCE DAY. A WEAK FRONTAL BOUNDARY IS FORECAST TO SINK SOUTH OF THE RED RIVER THURSDAY BEFORE BECOMING STATIONARY ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. THIS FRONT WILL THEN LIFT BACK TO THE NORTH OVER THE WEEKEND. HAVE KEPT CHANCE POPS FOR MOST OF THE FORECAST AREA INTO SATURDAY...AND THEN JUST A SLIGHT CHANCE AFTERWARDS. HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS DURING THE NEXT FEW DAYS...THEN START TO CLIMB BACK CLOSER TO NORMAL OVER THE WEEKEND AS RAIN CHANCES START TO DECREASE. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 73 86 73 88 / 80 60 60 50 50 WACO, TX 87 74 85 72 90 / 80 80 70 60 50 PARIS, TX 84 72 83 71 87 / 80 70 60 40 60 DENTON, TX 85 72 86 70 89 / 80 50 60 40 50 MCKINNEY, TX 85 71 86 70 89 / 80 60 60 40 50 DALLAS, TX 86 73 86 73 88 / 80 70 60 50 50 TERRELL, TX 85 72 85 72 87 / 80 70 60 50 60 CORSICANA, TX 86 73 85 71 88 / 80 80 70 60 60 TEMPLE, TX 87 73 85 71 88 / 80 90 70 60 50 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && SCHULTZ
Hazardous weather outlook, Jul 3, 3:58 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 358 AM CDT TUE JUL 3 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 358 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS. MORE SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...PRODUCING VERY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. THE STRONGEST STORMS MAY ALSO PRODUCE GUSTY WINDS TO 40 MPH. .DAYS TWO THROUGH SEVEN... THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES WILL BE WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. SCHULTZ
In the hours before
Local storm report, Jul 3, 8:39 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
839 AM CDT TUE JUL 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM FLASH FLOOD GREENVILLE 33.12N 96.10W
07/03/2007 HUNT TX LAW ENFORCEMENT
WIDESPREAD STREET FLOODING IN GREENVILLE...HIGHWAY 69 SE
OF GREENVILLE ALSO FLOODEDLocal storm report, Jul 3, 8:40 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 AM CDT TUE JUL 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM FLASH FLOOD 6 SW EMORY 32.81N 95.84W
07/03/2007 RAINS TX LAW ENFORCEMENT
FARM ROAD 47 NEAR LAKE TAWAKONI FLOODED...MANY COUNTY
ROADS ALSO FLOODEDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:26 AM CDT | Flash Flood Warning | FWD | Hunt, Rains | 3 hr |
| Jul 3, 7:33 AM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 3, 10:28 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jul 3, 11:17 AM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Jul 3, 11:57 AM CDT | Special Weather Statement | FWD | Navarro | 33 min |
| Jul 3, 12:36 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Jul 3, 12:46 PM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| Jul 3, 1:35 PM CDT | Special Weather Statement | FWD | Freestone | 25 min |
| Jul 3, 1:44 PM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
| Jul 3, 1:54 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jul 3, 2:06 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Jul 3, 2:11 PM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Jul 3, 2:23 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 3, 2:31 PM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Jul 3, 2:57 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 3, 3:29 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| Jul 3, 3:34 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jul 3, 3:42 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jul 3, 3:42 PM CDT | Flash Flood Warning | FWD | Dallas, Johnson, Tarrant | 3 hr |
| Jul 3, 4:15 PM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
| Jul 3, 4:31 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jul 3, 4:36 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jul 3, 4:52 PM CDT | Flash Flood Warning | FWD | Anderson | 113 min |
| Jul 3, 5:20 PM CDT | Flash Flood Warning | FWD | Denton | 3 hr |
| Jul 3, 5:40 PM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Jul 3, 5:57 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 3, 6:13 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Jul 3, 6:17 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 2 hr |
| Jul 3, 6:39 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| Jul 3, 6:41 PM CDT | Flash Flood Warning | FWD | Anderson | 64 min |
| Jul 3, 6:41 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.